Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 242, NWS Indianapolis, IN

July 13, 20084 counties in Indiana; Wabash County, Illinois

NWS Indianapolis, IN issued this river flood warning at Jul 13, 2008, 6:23 AM EDT for 4 counties in Indiana; Wabash County, Illinois. It took effect at Jul 17, 2008, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 13, 2008, 6:23 AM EDT (10:23 UTC)
In effect from
Jul 17, 2008, 12:00 PM EDT
Expired
Jul 17, 2008, 9:51 AM EDT
In force
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Wabash County, IL, Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN

The river

Written for the forecast point White River (IN) at Petersburg (PTRI3).

Action stage
12 ft
Minor stage
16 ft
Moderate stage
23.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03374000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 13, 3:21 AM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 13, 3:21 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
321 AM EDT SUN JUL 13 2008

.DISCUSSION...

FORECAST FOCUS ON TEMPERATURES IN A QUIET WEATHER REGIME THIS WEEK.

CURRENT SURFACE MAP SHOWS A DEEP LOW OVER SOUTH CENTRAL CANADA. A
COLD FRONT EXTENDED FROM A JAMES BAY OCCLUSION SOUTHWARD THROUGH
CENTRAL MICHIGAN AND INTO WEST CENTRAL INDIANA. HIGH PRESSURE WAS
SPRAWLED ACROSS THE HIGH PLAINS. ALOFT AT H5 THE MID LEVEL FLOW
PATTERN CONTINUED TO SHOW RIDGING OVER THE SOUTHERN CONUS...AND A
DEEP CUTOFF LOW WAS OVER SOUTH CENTRAL CANADA.

THE MODELS ARE VERY SIMILAR AND THE MOS GUIDANCE WAS VERY CLOSE IN
A DRY WEATHER PATTERN.

FOR THIS MORNING...WILL WATCH LINGERING SHOWERS WHICH HAVE BEEN
STUBBORN TO EXIT THE AREA. HOWEVER...IT APPEARS THAT THE COLD
FRONT HAS CROSSED THROUGH LAF AND THIS SHOULD PUSH THE RAIN OUT OF
THE AREA. WILL INCLUDE CHANCE POPS THROUGH THE MORNING HOURS IN
THE EAST BUT OTHERWISE DRY ELSEWHERE. SKIES WILL ATTEMPT TO CLEAR
BUT SOME CIRRUS BLOWOFF FROM AN MCS TO OUR SOUTH MAY KEEP IT
PARTLY CLOUDY FOR A GOOD PORTION OF THIS MORNING.
OTHERWISE...COOLER AIR WILL ARRIVE WITH H8 TEMPS DROP TO AROUND
+14C WHICH WILL GIVE HIGHS IN THE LOW 80S TODAY.

SURFACE HIGH PRESSURE WILL BUILD IN TONIGHT AND REMAIN OVER THE
AREA THROUGH MID-WEEK. TEMPS WILL SLOWLY MODERATE THROUGH THE
LOWER TO MID 80S AND FINALLY BACK TO NEAR 90 BY WEDNESDAY AS H8
TEMPS RETURN TO AROUND +20C. NO CHANCES OF PRECIP IN THE FORECAST
AS THE HIGH PRESSURE WILL HOLD THINGS WELL OFF TO OUR NORTH.

&&

.AVIATION...

DISCUSSION FOR 06Z TAFS

COLD FRONT WILL MOVE THRU THE SITES DURING THE NIGHT BRINGING IN
DRIER AIR AND ENDING THE THREAT FOR RAIN FM NW TO SE. HAVE INCLUDED
VCSH TO ACCOUNT FOR LINGERING SCT SHRA AHEAD OF FRONT. AREAS OF MVFR
CIGS EXIST BUT NO WIDESPREAD AREAS EXPECTED...SO INCLUDED A SCT015
LAYER FOR NOW. DRIER AIR AND CLOUDS SHOULD PREVENT WIDESPREAD FOG.
HIGH PRESSURE WILL WORK IN DURING THE DAYLIGHT HOURS OF SUNDAY
PROVIDING VFR CONDS WITH WINDS AROUND 10KT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 13, 4:09 AM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 AM EDT SUN JUL 13 2008

INZ021-028>031-035>042-044-046>049-053>057-061>065-068>072-140815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-HENDRICKS-
MARION-HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
409 AM EDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

MINOR FLOODING OF SMALL CREEKS AND STREAMS WILL CONTINUE TODAY
ACROSS CENTRAL INDIANA...BUT WILL BEGIN TO RECEDE BY LATER THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-045-051-052-060-067-140815-
VERMILLION-PUTNAM-VIGO-CLAY-SULLIVAN-KNOX-
409 AM EDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

MINOR FLOODING WILL OCCUR TODAY ON PORTIONS OF THE EEL AND WABASH
RIVERS...AS WELL AS ON NUMEROUS SMALL CREEKS AND STREAMS ACROSS
THE AREA. PLEASE REFER TO LATEST HYDROLOGIC STATEMENTS FOR UPDATED
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MINOR FLOODING WILL RECEDE ON THE WABASH AND EEL RIVERS BY MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON

In the hours before

Local storm report, Jul 13, 3:30 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 AM EDT SUN JUL 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     FLASH FLOOD      LYNN                    40.05N 84.94W
07/13/2008                   RANDOLPH           IN   LAW ENFORCEMENT

            WATER UP TO A FOOT DEEP ON THE HIGHWAY AT LYNN

&&

JOHNSON

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:05 PM EDTSevere Thunderstorm WarningINDMorgan, Owen, Putnam40 min
Jul 12, 8:06 PM EDTFlash Flood WarningINDRandolph3 hr
Jul 12, 8:27 PM EDTFlash Flood WarningINDHendricks, Morgan, Owen, Putnam3 hr
Jul 12, 9:23 PM EDTSevere Thunderstorm WarningINDDecatur, Rush, Shelby37 min
Jul 12, 9:26 PM EDTAreal Flood AdvisoryINDJohnson, Rush, Shelby3 hr
Jul 12, 11:02 PM EDTAreal Flood WarningINDRandolph12 hr
Jul 12, 11:33 PM EDTAreal Flood WarningINDJohnson, Morgan, Putnam, Rush, Shelby12 hr
Jul 13, 12:35 AM EDTRiver Flood WarningINDClay, Greene34 hr
Jul 13, 3:26 AM EDTFlash Flood WarningINDRandolph116 min
Jul 13, 6:23 AM EDTRiver Flood WarningINDGreene, Owen42 hr
Jul 13, 6:23 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
Jul 13, 6:23 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
Jul 13, 6:23 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days
Jul 13, 6:23 AM EDTRiver Flood WarningINDGibson, Knox42 hr
Jul 13, 11:39 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington37 hr
Jul 13, 11:39 AM EDTRiver Flood WarningINDSullivan, Vigo30 hr
Jul 13, 11:39 AM EDTRiver Flood WarningINDKnox, Sullivan61 hr
Jul 13, 11:39 AM EDTRiver Flood WarningINDKnox, Sullivan61 hr

Nearby

River Flood Warnings in Indiana, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.